Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Neurological Medicine
Volume 2015, Article ID 325657, 4 pages
http://dx.doi.org/10.1155/2015/325657
Case Report

Posterior Reversible Encephalopathy Syndrome due to High Dose Corticosteroids for an MS Relapse

1Department of Clinical Neurological Sciences, University of Western Ontario, 339 Windermere Road, London, ON, Canada N6A 5A5
2Department of Medicine, University of Western Ontario, 339 Windermere Road, London, ON, Canada N6A 5A5

Received 7 March 2015; Revised 28 April 2015; Accepted 17 May 2015

Academic Editor: Mathias Toft

Copyright © 2015 Sarah A. Morrow et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. V. H. Lee, E. F. M. Wijdicks, E. M. Manno, and A. A. Rabinstein, “Clinical spectrum of reversible posterior leukoencephalopathy syndrome,” Archives of Neurology, vol. 65, no. 2, pp. 205–210, 2008. View at Publisher · View at Google Scholar · View at Scopus
  2. C. Roth and A. Ferbert, “The posterior reversible encephalopathy syndrome: what's certain, what's new?” Practical Neurology, vol. 11, no. 3, pp. 136–144, 2011. View at Publisher · View at Google Scholar · View at Scopus
  3. J. Hinchey, C. Chaves, B. Appignani et al., “A reversible posterior leukoencephalopathy syndrome,” The New England Journal of Medicine, vol. 334, no. 8, pp. 494–500, 1996. View at Publisher · View at Google Scholar · View at Scopus
  4. C. J. Stevens and M. K. S. Heran, “The many faces of posterior reversible encephalopathy syndrome,” British Journal of Radiology, vol. 85, no. 1020, pp. 1566–1575, 2012. View at Publisher · View at Google Scholar · View at Scopus
  5. G. Bo, L. Hui, L. Feng-li, and L. Cui, “Relationships between edema degree and clinical and biochemical parameters in posterior reversible encephalopathy syndrome: a preliminary study,” Acta Neurologica Belgica, vol. 112, no. 3, pp. 281–285, 2012. View at Publisher · View at Google Scholar · View at Scopus
  6. Y. Li, D. Gor, D. Walicki et al., “Spectrum and potential pathogenesis of reversible posterior leukoencephalopathy syndrome,” Journal of Stroke and Cerebrovascular Diseases, vol. 21, no. 8, pp. 873–882, 2012. View at Publisher · View at Google Scholar · View at Scopus
  7. W. Irvin, G. MacDonald, J. K. Smith, and W. Y. Kim, “Dexamethasone-induced posterior reversible encephalopathy syndrome,” Journal of Clinical Oncology, vol. 25, no. 17, pp. 2484–2486, 2007. View at Publisher · View at Google Scholar · View at Scopus
  8. J. M. Burton, P. W. O'Connor, M. Hohol, and J. Beyene, “Oral versus intravenous steroids for treatment of relapses in multiple sclerosis,” Cochrane Database of Systematic Reviews, no. 3, Article ID CD006921, 2009. View at Publisher · View at Google Scholar
  9. E. Sarnes, L. Crofford, M. Watson, G. Dennis, H. Kan, and D. Bass, “Incidence and US costs of corticosteroid-associated adverse events: a systematic literature review,” Clinical Therapeutics, vol. 33, no. 10, pp. 1413–1432, 2011. View at Publisher · View at Google Scholar · View at Scopus
  10. S. Tsukamoto, M. Takeuchi, C. Kawajiri et al., “Posterior reversible encephalopathy syndrome in an adult patient with acute lymphoblastic leukemia after remission induction chemotherapy,” International Journal of Hematology, vol. 95, no. 2, pp. 204–208, 2012. View at Publisher · View at Google Scholar · View at Scopus
  11. M. Hosoi, G. Yamamoto, Y. Imai, and M. Kurokawa, “Reversible posterior leukoencephalopathy syndrome following R-CHOP therapy for diffuse large B-cell lymphoma,” Annals of Hematology, vol. 89, no. 2, pp. 207–208, 2010. View at Publisher · View at Google Scholar · View at Scopus
  12. M. T. Nguyen, I. Y. Virk, L. Chew, and J. L. Villano, “Extended use dexamethasone-associated posterior reversible encephalopathy syndrome with cisplatin-based chemotherapy,” Journal of Clinical Neuroscience, vol. 16, no. 12, pp. 1688–1690, 2009. View at Publisher · View at Google Scholar · View at Scopus
  13. S. Kumar, A. Abhayambika, A. N. E. Sundaram, and J. A. Sharpe, “Posterior reversible encephalopathy syndrome presenting as balint syndrome,” Journal of Neuro-Ophthalmology, vol. 31, no. 3, pp. 224–227, 2011. View at Publisher · View at Google Scholar · View at Scopus
  14. F. Incecik, M. Ö. Hergüner, D. Yildizdaş et al., “Posterior reversible encephalopathy syndrome due to pulse methylprednisolone therapy in a child,” Turkish Journal of Pediatrics, vol. 55, no. 4, pp. 455–457, 2013. View at Google Scholar · View at Scopus
  15. V. Shaygannejad, F. Ashtari, M. Alinaghian, R. Norouzi, M. Salari, and F. Fatehi, “Short-term safety of pulse steroid therapy in multiple sclerosis relapses,” Clinical Neuropharmacology, vol. 36, no. 1, pp. 1–3, 2013. View at Publisher · View at Google Scholar · View at Scopus
  16. S. M. Magaña, M. Matiello, S. J. Pittock et al., “Posterior reversible encephalopathy syndrome in neuromyelitis optica spectrum disorders,” Neurology, vol. 72, no. 8, pp. 712–717, 2009. View at Publisher · View at Google Scholar · View at Scopus
  17. L. Fardet, A. Kassar, J. Cabane, and A. Flahault, “Corticosteroid-induced adverse events in adults: frequency, screening and prevention,” Drug Safety, vol. 30, no. 10, pp. 861–881, 2007. View at Publisher · View at Google Scholar · View at Scopus
  18. S. Chibane, S. Feldman-Billard, I. Rossignol, R. Kassaei, F. Mihoubi-Mantout, and E. Héron, “Short-term tolerance of three days pulse methyprednisolone therapy: a prospective study in 146 patients,” Revue de Medecine Interne, vol. 26, no. 1, pp. 20–26, 2005. View at Publisher · View at Google Scholar · View at Scopus